0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Correspondence |

Acitretin for Treatment of EGFR Inhibitor–Induced Cutaneous Toxic Effects

Rebecca G. Pomerantz, BA; Rodolfo E. Chirinos, MD; Louis D. Falo Jr, MD, PhD; Larisa J. Geskin, MD
Arch Dermatol. 2008;144(7):949-950. doi:10.1001/archderm.144.7.949.
Text Size: A A A
Published online

Extract

Cutaneous reactions to treatment with epidermal growth factor receptor (EGFR) inhibitor present a therapeutic challenge because there have been no controlled clinical trials to inform treatment decisions. We report herein the successful use of low-dose acitretin for treatment of an extensive pustular eruption induced by erlotinib.

Peréz-Soler  RSaltz  L Cutaneous adverse effects with HER1/EGFR-targeted agents: is there a silver lining? J Clin Oncol 2005;23 (22) 5235- 5246
PubMed Link to Article[[XSLOpenURL/10.1200/JCO.2005.00.6916]]
Lynch  TJKim  ESEaby  B  et al.  Epidermal growth factor receptor inhibitor-associated cutaneous toxicities: an evolving paradigm in clinical management. Oncologist 2007;12 (5) 610- 621
PubMed Link to Article[[XSLOpenURL/10.1634/theoncologist.12-5-610]]
DeWitt  CASiroy  AEStone  SP Acneiform eruptions associated with epidermal growth factor receptor-targeted chemotherapy. J Am Acad Dermatol 2007;56 (3) 500- 505
PubMed Link to Article[[XSLOpenURL/10.1016/j.jaad.2006.06.046]]
Gutzmer  RWerfel  TMao  RKapp  AElsner  J Successful treatment with oral isotretinoin of acneiform skin lesions associated with cetuximab therapy. Br J Dermatol 2005;153 (4) 849- 851
PubMed Link to Article[[XSLOpenURL/10.1111/bjd.2005.153.issue-4]]
Lacouture  ME Mechanisms of cutaneous toxicities to EGFR inhibitors. Nat Rev Cancer 2006;6 (10) 803- 812
PubMed Link to Article[[XSLOpenURL/10.1038/nrc1970]]
Figures in this Article

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

First Page Preview

View Large
First page PDF preview

Figures

Place holder to copy figure label and caption
Figure 1.

Erythematous papules and pustules and edema on the chest of a 57-year-old woman undergoing erlotinib and gemcitabine therapy.

Graphic Jump Location
Place holder to copy figure label and caption
Figure 2.

Chest of the same patient shown in Figure 1 after she underwent acitretin therapy, 10 mg/d, for 1 month.

Graphic Jump Location

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

141 Views
12 Citations
×

Sign in

Purchase Options

• Buy this article
• Subscribe to the journal
• Rent this article ?

Related Content

Customize your page view by dragging & repositioning the boxes below.

Articles Related By Topic
Related Collections
Jobs
brightcove.createExperiences();